Letters Adverse effects of statins

(Mis)interpreting studies on the adverse effects of statins

BMJ 2014; 348 doi: https://doi.org/10.1136/bmj.g3652 (Published 11 June 2014) Cite this as: BMJ 2014;348:g3652
  1. Huabing Zhang, associate chief physician1,
  2. Jorge Plutzky, director, the vascular disease prevention program, Brigham and Women’s Hospital2,
  3. Alexander Turchin, associate professor of medicine2
  1. 1 Key Laboratory of Endocrinology of Ministry of Health, Department of Endocrinology, Peking Union Medical College Hospital, Beijing 100730, China
  2. 2Brigham and Women’s Hospital, Boston, MA 02115, USA
  1. aturchin{at}partners.org

Our study “Discontinuation of statins in routine care settings”1 has been cited in recent discussions in The BMJ on statin intolerance.2 3 4 Some of these reports misinterpreted our study.

Our study sought to investigate the “real world” experience of patients who developed symptoms that they, or their healthcare providers, thought might have been caused by statins. Using natural language …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe